Alert archive / Idaho / Wind Advisories in 2018
Wind Advisory 5, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Oct 13, 2018, 2:32 AM MDT for 6 counties in Idaho. It took effect at Oct 13, 2018, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2018, 2:32 AM MDT (08:32 UTC)
- In effect from
- Oct 13, 2018, 12:00 PM MDT
- Expired
- Oct 13, 2018, 8:19 PM MDT
- In force
- 8 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 8.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2294 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
892 WWUS75 KBOI 130832 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 232 AM MDT Sat Oct 13 2018 ...VERY WINDY IN PORTIONS OF SOUTHWEST IDAHO THIS AFTERNOON AND EVENING... ...FREEZING AND SUB-FREEZING TEMPERATURES POSSIBLE IN THE TREASURE VALLEY AND WESTERN MAGIC VALLEY SUNDAY MORNING... .A cold front will move southward across the region this morning. Winds will increase behind the front, becoming very windy in portions of southwest Idaho this afternoon. The winds will diminish by late this evening. The cold front will also usher in a dry and cold air mass, resulting in the potential for freezing and sub-freezing temperatures in the Treasure Valley and Western Magic Valley late tonight through Sunday morning. IDZ014-016-132130- /O.NEW.KBOI.WI.Y.0005.181013T1800Z-181014T0300Z/ /O.NEW.KBOI.FZ.A.0001.181014T0600Z-181014T1600Z/ Upper Treasure Valley-Western Magic Valley- 232 AM MDT Sat Oct 13 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... The National Weather Service in Boise has issued a Wind Advisory, which is in effect from noon today to 9 PM MDT this evening. A Freeze Watch has also been issued. This Freeze Watch is in effect from late tonight through Sunday morning. * WINDS...Northwest 25 to 35 mph with gusts to 50 mph this afternoon and evening. * TEMPERATURE...Upper 20s to lower 30s late tonight through Sunday morning. * IMPACTS...The strong winds will cause difficult driving conditions, especially for high-profile vehicles. Widespread freezing temperatures may damage or kill sensitive vegetation and crops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ IDZ015-030-132130- /O.NEW.KBOI.WI.Y.0005.181013T1800Z-181014T0300Z/ Southwest Highlands-Southern Twin Falls County- 232 AM MDT Sat Oct 13 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... The National Weather Service in Boise has issued a Wind Advisory, which is in effect from noon today to 9 PM MDT this evening. * WINDS...Northwest 25 to 35 mph with gusts to 50 mph. * IMPACTS...Difficult driving conditions, especially for high- profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ012-ORZ064-132130- /O.NEW.KBOI.FZ.A.0001.181014T0600Z-181014T1600Z/ Lower Treasure Valley ID-Oregon Lower Treasure Valley- 232 AM MDT Sat Oct 13 2018 /132 AM PDT Sat Oct 13 2018/ ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... The National Weather Service in Boise has issued a Freeze Watch, which is in effect from late tonight through Sunday morning. * TEMPERATURE...Upper 20s to lower 30s. * IMPACTS...Widespread freezing temperatures may damage or kill sensitive vegetation and crops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
2 follow-up statements
463 WWUS75 KBOI 131945 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 145 PM MDT Sat Oct 13 2018 ...VERY WINDY IN PORTIONS OF SOUTHWEST IDAHO THIS AFTERNOON AND EVENING... ...FREEZING AND SUB-FREEZING TEMPERATURES IN THE TREASURE VALLEY AND WESTERN MAGIC VALLEY SUNDAY MORNING... .Passage of a cold front has brought gusty winds to southwest Idaho today. Areas under the advisory will see wind gusts up to 50 mph through late afternoon. The winds will diminish by late this evening. Clear skies coupled with the dry and cold air mass behind the front will result in freezing and sub-freezing temperatures in the Treasure Valley and Western Magic Valley late tonight through Sunday morning. IDZ014-016-140600- /O.UPG.KBOI.FZ.A.0001.181014T0600Z-181014T1600Z/ /O.NEW.KBOI.FZ.W.0001.181014T0600Z-181014T1600Z/ /O.CON.KBOI.WI.Y.0005.000000T0000Z-181014T0300Z/ Upper Treasure Valley-Western Magic Valley- 145 PM MDT Sat Oct 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT SUNDAY... The National Weather Service in Boise has issued a Freeze Warning, which is in effect from midnight tonight to 10 AM MDT Sunday. The Freeze Watch is no longer in effect. * WINDS...Northwest 25 to 35 mph with gusts to 50 mph this afternoon and evening. * TEMPERATURE...Upper 20s to lower 30s late tonight through Sunday morning. * IMPACTS...The strong winds will cause difficult driving conditions, especially for high-profile vehicles. Widespread freezing temperatures may damage or kill sensitive vegetation and crops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ012-ORZ064-140600- /O.UPG.KBOI.FZ.A.0001.181014T0600Z-181014T1600Z/ /O.NEW.KBOI.FZ.W.0001.181014T0600Z-181014T1600Z/ Lower Treasure Valley ID-Oregon Lower Treasure Valley- 145 PM MDT Sat Oct 13 2018 /1245 PM PDT Sat Oct 13 2018/ ...FREEZE WARNING IN EFFECT FROM MIDNIGHT MDT /11 PM PDT/ TONIGHT TO 10 AM MDT /9 AM PDT/ SUNDAY... The National Weather Service in Boise has issued a Freeze Warning, which is in effect from midnight MDT /11 PM PDT/ tonight to 10 AM MDT /9 AM PDT/ Sunday. The Freeze Watch is no longer in effect. * TEMPERATURE...Upper 20s to lower 30s. * IMPACTS...Widespread freezing temperatures may damage or kill sensitive vegetation and crops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ IDZ015-030-140300- /O.CON.KBOI.WI.Y.0005.000000T0000Z-181014T0300Z/ Southwest Highlands-Southern Twin Falls County- 145 PM MDT Sat Oct 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts to 50 mph. * IMPACTS...Difficult driving conditions, especially for high- profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
880 WWUS75 KBOI 140219 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 819 PM MDT Sat Oct 13 2018 ...FREEZING AND SUB-FREEZING TEMPERATURES IN THE TREASURE VALLEY AND WESTERN MAGIC VALLEY SUNDAY MORNING... .West/northwest Winds have diminished below advisory levels in southwest Idaho. Meanwhile, a backdoor cold front has been moving across southern Idaho from east to west. Passage of the cold front will change wind direction to easterly in the Magic Valley late this evening and the Upper Treasure valley after midnight. Clear skies coupled with the dry and cold air mass behind the front will result in freezing and sub-freezing temperatures in the Treasure Valley and Western Magic Valley late tonight through Sunday morning. Any places that remain above freezing Sunday morning will drop below freezing Monday morning. IDZ014-016-141200- /O.CAN.KBOI.WI.Y.0005.000000T0000Z-181014T0300Z/ /O.CON.KBOI.FZ.W.0001.181014T0600Z-181014T1600Z/ Upper Treasure Valley-Western Magic Valley- 819 PM MDT Sat Oct 13 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT SUNDAY... ...WIND ADVISORY IS CANCELLED... The National Weather Service in Boise has cancelled the Wind Advisory. Winds have dropped below advisory criteria. The freeze warning remains in effect. * TEMPERATURE...Upper 20s to lower 30s late tonight through Sunday morning. * IMPACTS...Freezing temperatures may damage or kill sensitive vegetation and crops. If possible, bring sensitive plants indoors. If this is not possible, some protection from the formation of ice crystals may be offered by simply covering the plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions may kill crops and other sensitive vegetation. && $$ IDZ015-030-140330- /O.CAN.KBOI.WI.Y.0005.000000T0000Z-181014T0300Z/ Southwest Highlands-Southern Twin Falls County- 819 PM MDT Sat Oct 13 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Boise has cancelled the Wind Advisory. West winds have diminished below advisory thresholds. Winds will shift to east later this evening. $$ IDZ012-ORZ064-141200- /O.CON.KBOI.FZ.W.0001.181014T0600Z-181014T1600Z/ Lower Treasure Valley ID-Oregon Lower Treasure Valley- 819 PM MDT Sat Oct 13 2018 /719 PM PDT Sat Oct 13 2018/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT MDT /11 PM PDT/ TONIGHT TO 10 AM MDT /9 AM PDT/ SUNDAY... * TEMPERATURE...Upper 20s to lower 30s. * IMPACTS...Freezing temperatures may damage or kill sensitive vegetation and crops. If possible, bring sensitive plants indoors. If this is not possible, some protection from the formation of ice crystals may be offered by simply covering the plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions may kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Oct 12, 8:52 PM MDT, 5 hours 40 minutes earlier.
Area forecast discussion, Oct 12, 8:52 PM MDT, 5 hours 40 minutes before
Area Forecast Discussion National Weather Service Boise ID 852 PM MDT Fri Oct 12 2018 .DISCUSSION...Gradually intensifying short wave trough will dig southward from western Canada through the Intermountain West Saturday and Sunday, and forming a closed upper low over Arizona Monday. The passage of the trough will turn upper winds to northerly over our area resulting in colder temperatures Monday and Tuesday and a possible freeze in the agricultural valleys. Saturday also looks quite windy in the Snake River Basin. Current forecast looks good. No updates. && .AVIATION...VFR with mostly clear skies. Surface winds variable less than 10 kts until about 16z Saturday, becoming northwest and increasing to 15-25 kts after 16z, strongest in the Snake River Valley southeast of KBOI with gusts exceeding 35 kts. Winds aloft at 10k feet MSL northwest 15-25 kts increasing to 25-40 kts Saturday. Outlook for Saturday night and Sunday...VFR with mostly clear skies. Surface winds northwest to north 15-25 kts decreasing to 10 kts or less after 06z Sunday. Light and variable winds on Sunday. && .PREV DISCUSSION... SHORT TERM...Tonight through Sunday...High pressure providing clear skies and near normal temperatures will give way briefly to a trough of low pressure and another shot of cool air Saturday. A front associated with the low is expected to move through the region early to mid Saturday afternoon, and while it will bring little in the way of precipitation, it will pump up the winds across the valleys from Baker City to Twin Falls. The orientation of winds aloft will favor the strongest winds in and around the Upper Treasure Valley. The current forecast has near advisory conditions with strong northwest winds for a portion of the afternoon. High pressure will build back in quickly for Sunday, setting the stage for two of the coldest mornings of the season so far Sunday and Monday. There is the potential for a freeze for all of the area those mornings, with the best shot appearing to be Monday morning. Afternoon highs will remain slightly below normal both Saturday and Sunday. LONG TERM...Sunday night through Friday...There is excellent agreement among the models that a long wave ridge of high pressure will settle over western North America next week. Conditions under the ridge will remain dry as temperatures gradually rise to surpass normal by the end of the week. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise DISCUSSION...LC AVIATION.....JT PREV SHORT TERM...MC PREV LONG TERM....MC/AL
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:32 AM MDT | Freeze Watch | BOI | Ada, Canyon, Elmore, Gem, Gooding, Jerome and 4 more | 11 hr |
| Oct 13, 1:45 PM MDT | Freeze Warning | BOI | Ada, Canyon, Elmore, Gem, Gooding, Jerome and 4 more | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.